# SDR 98ZZZX1682

- Difficulty date: March 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N49573
- Make and model: Bell 206B
- Aircraft serial: 1665
- Engine: Allsn 250C20B
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: A6871505
- Condition: Failed
- Location: Turbine Nr 5
- Part time: 921 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER A NORMAL FLIGHT (EXTERNAL LOAD) AND SHUT-DOWN, THE PILOT REPORTED AN ABNORMAL NOISE WHILE TURNING ROTOR BACKWARDS TO TIE-DOWN POSITION.  UPON REMOVAL OF THE TURBINE MODULE, THE FORWARD HALF OF THE NR 5 BEARING INNER CAGE FELL OUT.  (THIS IS A 1-PIECE UNIT, NOT 2)  THIS BEARING IS THE SUBJECT OF AD 96-19-01.  THERE HAD BEEN NO PREVIOUS SIGNS OF DISTRESS, I.E., CHIP LIGHTS, ETC.  ENGINE OIL FILTER REMAINS CLEAN AT REMOVAL OF TURBINE.  SUSPECT THAT BEARING FAILED AFTER SHUT DOWN IN THAT AT OPERATIONAL SPEED NEAR 60K RPM, MAJOR TURBINE DAMAGE WOULD HAVE OCCURRED IN MILLI-SECONDS.  REPLACED WITH OEM BEARING.
